Glaucoma and ocular hypertension are highly prevalent conditions in individuals over the age of 40 and are commonly seen together in patients with cardiovascular disease. Many of the antiglaucoma medications, when systemically absorbed, affect the sympathetic and parasympathetic nervous systems of patients and can cause cardiovascular toxicity. Such adverse effects are frequently associated with the long-term use of potentially toxic agents in elderly people, who are most prone to chronic eye disease. Moreover, patients may not associate their symptoms with the topical eye medications, and consequently may not report adverse drug effects. Drug-drug interactions can also occur when patients are taking medications for both cardiovascular disease and glaucoma. This review focuses on beta-adrenergic blockers as topical antiglaucoma medications and other topical antiglaucoma drugs. The systemic toxicity of these agents is reviewed, along with the possible drug interactions. Brief mention is also made of other antiglaucoma medications used alone and in combination with topical beta-blockers.